MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2980-N
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially being implanted with an alto abdominal stent graft system.During the procedure, the integrated balloon ruptured upon inflation.The iliac limbs were successfully deployed using the up and over lumen and, a palmaz p4010 (non-endologix device) was placed at the level of the sealing ring.A type 1a endoleak was identified so the physician chose to stop the procedure.The physician will be getting a (ct) computed tomography scan to assess the leak location and options.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.Endologix received one (1) alto delivery system for an evaluation.The device was shipped in a brown shipping box, double bagged.Blood residue was present upon receipt.The polymer syringe was still attached and contained 8ml of polymer.The stent graft was not returned as it was implanted in the patient as reported.An evaluation of the returned device was completed.A visual and limited functional analysis were performed.Initial visual inspection indicated a torn balloon approximately half the length of the balloon from the proximal side.The proximal balloon bond was invaginated and prolapsed from the distal end approximately 0.75mm.The balloon was pulled distally and the prolapse was able to be corrected.The proximal balloon bond length appears to be about 2mm in length.None of the balloon material was missing.There was a slight kink in the oval balloon fill tube proximal to the proximal lumen spacer which should not have impacted performance in regards to balloon inflation.The hypo tube and inner chassis were bisected just proximal to the hypo tube fitting and the hypo tube was removed from the rest of the chassis.The polymer fill line was unremarkable and contained cured polymer throughout.It was noted that there was a slight waving to the oval balloon fill line approximately 80 - 140mm proximal from the bisection.This is not suspected to have impacted balloon filling performance.The remainder of the inner chassis was unremarkable.The balloon rupture was confirmed however the cause was not identified.Endologix was unable to duplicate the reported incomplete polymer fill of the stent graft as the stent graft was implanted in the patient therefore was not returned for an evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported events of an intraoperative type 1a endoleak, polymer filling problem, a balloon rupture and the procedure terminated.However, the balloon rupture was confirmed during the device evaluation.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.As the device evaluation was able to confirm the rupture balloon, the cause of this event could not be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11935306
Report Number3008011247-2021-00052
Device Sequence Number4356908
Product Code MIH
UDI-Device IdentifierM701TVAB2980N1
UDI-Public+M701TVAB2980N1/$$3240311FS030921200
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model NumberTV-AB2980-N
Device Catalogue NumberTV-AB2980-N
Device Lot NumberFS030921-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB FS011121-32; OVATION IX ILIAC LIMB FS032421-36; OVATION IX EXTENDER FS082720-21; OVATION PRIME FILL POLYMER FF101620-01
Outcome Attributed to Adverse Event Other;
Patient Age76 YR